Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 14, 2008, 1:33 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 1:33 PM MST (20:33 UTC)
- Expired
- Nov 15, 2008, 5:41 AM MST
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 142033 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 133 PM MST FRI NOV 14 2008 UTZ016-019-150600- /O.NEW.KSLC.WI.Y.0030.081114T2033Z-081115T1400Z/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 133 PM MST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST SATURDAY. THIS ADVISORY IS FOR THE INTERSTATE 15 CORRIDOR IN WASHINGTON COUNTY AND EXTREME SOUTHERN IRON COUNTY. SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL BE COMMON FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGOWSKI/TRAPHAGAN/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 150321 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 821 PM MST FRI NOV 14 2008 UTZ016-150430- /O.CAN.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/ SOUTHWEST UTAH- 821 PM MST FRI NOV 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY FOR THE SOUTHERN PORTION OF IRON COUNTY IN SOUTHWEST UTAH HAS BEEN CANCELLED. THE STRONG NORTH WINDS FROM LATE THIS AFTERNOON HAVE DECREASED INTO THE 10 TO 20 MPH RANGE THIS EVENING. THESE WINDS WILL CONTINUE THROUGH THIS EVENING... THEN DECREASE FURTHER AFTER MIDNIGHT. $$ UTZ019-151200- /O.CON.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 821 PM MST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST SATURDAY. THIS ADVISORY IS FOR THE INTERSTATE 15 CORRIDOR IN WASHINGTON COUNTY AND ACROSS THE EXTREME SOUTHWEST PORTION OF THE COUNTY. SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH WILL BE COMMON FOR THE REMAINDER OF TONIGHT. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 151009 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 AM MST SAT NOV 15 2008 UTZ019-151400- /O.CON.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 309 AM MST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING. THIS ADVISORY IS FOR THE INTERSTATE 15 CORRIDOR IN WASHINGTON COUNTY AND ACROSS THE EXTREME SOUTHWEST PORTION OF THE COUNTY. SUSTAINED NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL BE COMMON FOR THE REMAINDER OF TONIGHT. WINDS WILL GRADUALLY DIMINISH TOWARD SUNRISE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS TO 45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 151241 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 541 AM MST SAT NOV 15 2008 UTZ019-151345- /O.CAN.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 541 AM MST SAT NOV 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR UTAHS DIXIE. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA EARLY THIS MORNING. NORTHEAST WINDS OF 10 TO 20 MPH WILL LIKELY CONTINUE THROUGH THE MORNING HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:52 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 14, 9:52 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 AM MST FRI NOV 14 2008 .SYNOPSIS...A COOL DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA TODAY. A STRONG RIDGE WILL THEN BUILD INTO THE AREA OVER THE WEEKEND AND REMAIN IN PLACE THROUGH LATE NEXT WEEK. && .DISCUSSION...STRONG WINDS OVER THE HIGHER TERRAIN WILL DIMINISH THROUGH THE REMAINDER OF THE DAY. GAP WINDS MAY DEVELOP ACROSS FAR SOUTHWEST UTAH TONIGHT. A STAGNANT PATTERN DEVELOPS THIS WEEKEND INTO NEXT WEEK...INCREASING HAZE AS VALLEYS FAIL TO MIX FOR AN EXTENDED PERIOD OF TIME. WATER VAPOR LOOP SHOWS A RIDGE AMPLIFYING OFF THE CALIFORNIA COAST. ACARS 400-250MB WIND OBSERVATIONS REVEAL A NORTHERLY 150-200KT JET OVER THE NORTHERN AND CENTRAL ROCKIES. 12Z 700MB ANALYSIS PLACED A RIDGE BUILDING IN FROM CALIFORNIA...WITH THE TIGHTEST GRADIENT OVER THE ROCKIES. MODELS INDICATE THAT 700MB WINDS WILL WEAKEN THROUGHOUT THE DAY AS THE SUBSIDENCE INVERSION LOWERS BELOW MOUNTAINTOPS. THUS...HIGH WIND EVENT IN THE HIGHER TERRAIN SHOULD BE COMING TO AN END. WITH OBSERVED PRECIPITABLE WATER VALUES NEAR THE 25TH PERCENTILE OF CLIMATOLOGY TODAY...EXPECT CLEAR SKIES EXCEPT FOR EARLY STRATUS NEAR EVANSTON AND CIRRUS ACROSS SOUTHERN UTAH. 12Z KSLC RAOB INDICATES ABOUT 5C OF COOLING BETWEEN THE SURFACE AND 650MB DURING THE PAST 24 HOURS...WITH THE COLD FRONTAL PASSAGE WHICH OCCURRED YESTERDAY AFTERNOON. TEMPERATURES STRUGGLE TO REACH 50F NORTHERN VALLEYS...NEAR 70F ACROSS FAR SOUTHERN UTAH. ATTENTION SHIFTS TO FAR SOUTHWEST UTAH WHERE STRONG GAP WINDS COULD DEVELOP LATE TODAY AND TONIGHT. WHILE THE SURFACE GRADIENT WILL TIGHTEN THERE OVERNIGHT...700MB WINDS AND COLD ADVECTION SHOULD DECREASE AT THE SAME TIME...SO THE EVENT MAY END UP BEING MARGINAL FOR HEADLINES. EXPECT TEMPERATURES TO PLUMMET TONIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. HOWEVER...WITH INCREASING SUBSIDENCE AHEAD OF THE BUILDING RIDGE...THIS COLDER AIR WILL BECOME TRAPPED IN SOME OF THE VALLEY AREAS. SO WHILE HIGHER ELEVATION SITES SHOULD SEE SIGNIFICANT WARMING INTO THE EARLY PART OF NEXT WEEK AS 700MB TEMPERATURES RISE TO NEAR 6C...INVERSIONS WILL HOLD VALLEY TEMPERATURES DOWN. MODEL SPREAD BEGINS TO INCREASE BY THE MIDDLE PART OF NEXT WEEK...BUT THEY DO AGREE ON ONE THING...THE LACK OF ANY STRONG STORM SYSTEMS. THE GFS DOES BRINGS A WEAK TROUGH ACROSS MONTANA AND DOWN THE WESTERN GREAT PLAINS WHICH COULD BRING SLIGHTLY COOLER AIR AND PERHAPS SOME CLOUDS TO NORTHERN UTAH ON WEDNESDAY. OTHERWISE...NEITHER THE EC OR GFS HAS ANY SIGNIFICANT STORMS UNTIL NEXT WEEKEND AT THE EARLIEST. AS A RESULT...EXPECT STAGNANT CONDITIONS AND INCREASING HAZE AS VALLEYS FAIL TO MIX FOR AN EXTENDED PERIOD OF TIME. && .AVIATION...VFR CONDITIONS UNDER CLEAR SKIES WILL PERSIST AT KSLC TERMINAL THROUGH TODAY. NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING. LIGHT SOUTHEAST DRAINGAGE WINDS EXPECTED TO DEVELOP BETWEEN 03-05Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...HIGH WIND WARNING UNTIL 11 AM FRIDAY FOR UTZ007-UTZ008-UTZ009. WY...NONE. && PUBLIC...ROGOWSKI/TRAPHAGAN/CHENG AVIATION...MYRICK/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 14, 11:23 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1123 AM MST FRI NOV 14 2008 UTZ001>016-019>021-517-518-WYZ021-151200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1123 AM MST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY STRONG WINDS WILL DEVELOP ALONG NORTH-SOUTH ORIENTED CANYONS OF WASHINGTON COUNTY LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY CANYON WINDS ARE EXPECTED TO CONTINUE NEAR NORTH-SOUTH ORIENTED CANYONS OF WASHINGTON COUNTY THROUGH EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.